Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 48, NWS Columbia, SC

June 20, 2019Aiken County, Edgefield County, McCormick County, South Carolina; 4 counties in Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jun 20, 2019, 4:09 PM EDT for Aiken County, Edgefield County, McCormick County, South Carolina; 4 counties in Georgia. It was in force for 51 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2019, 4:09 PM EDT (20:09 UTC)
Expired
Jun 20, 2019, 5:00 PM EDT
In force
51 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Edgefield County, SC, McCormick County, SC

The radar

The Columbia radar (KCAE), 105 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 4:35 PM EDTTSTM WND GST 695 Nnw Thomson, GATHE ASOS AT THOMSON-MCDUFFIE COUNTY AIRPORT RECORDED A WIND GUST OF 69 MPH.
Jun 20, 4:43 PM EDTHAIL 0.251 Sw Murphys Estates, SCA SOCIAL MEDIA USER REPORTED PENNY SIZE HAIL FOUND AT THE INTERSECTION OF MURRAH RD AND FIVE NOTCH RD IN EDGEFIELD COUNTY. TIME ESTIMATED BY RADAR.
Jun 20, 4:50 PM EDTTSTM WND DMG2 Ne Belvedere, SCA SOCIAL MEDIA USER REPORTED A LARGE TREE DOWN ON SUDLOW LAKE RD AND ASCUAGA LAKE RD, KNOCKING DOWN POWER LINES, IN AIKEN COUNTY. TIME ESTIMATED BY RADAR.
Jun 20, 4:50 PM EDTHAIL 0.252 E Martinez, GAA SOCIAL MEDIA USER REPORTED PENNY SIZE HAIL FOUND AT STEVENS CREEK RD AND RIVERWATCH PKWY IN COLUMBIA COUNTY AT 4:50 PM.
Jun 20, 4:52 PM EDTTSTM WND DMG7 Nnw Aiken, SCCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 7 NNW AIKEN. SCHP REPORTS POWER LINES IN ROADWAY I-20 AT HIGHWAY 191.
Jun 20, 4:52 PM EDTTSTM WND DMG7 Nnw Aiken, SCSCHP REPORTS TREE IN ROADWAY I-20 AT HIGHWAY 191.
Jun 20, 4:54 PM EDTTSTM WND DMG3 Wnw North Augusta, SCSCHP REPORTS TREE IN ROADWAY, I-20 AT MILE MARKER 1 EB.
Jun 20, 4:57 PM EDTTSTM WND DMG1 N Belvedere, SCREPORT OF A TREE DOWN ON HOUSE AT ASHLEY CIRCLE AND WHATLEY ST IN AIKEN COUNTY. TIME ESTIMATED BY RADAR.
Jun 20, 4:57 PM EDTTSTM WND DMG2 N Belvedere, SCTREES AND POWERLINES DOWN I-20 AND HIGHWAY 25.
Jun 20, 4:57 PM EDTTSTM WND DMG2 Ne Belvedere, SCBROADCAST MEDIA REPORTED TREES AND POWER LINES DOWN ON WHITEHALL RD AND PRINCE WILLIAM DR IN AIKEN COUNTY. TIME ESTIMATED BY RADAR.
Jun 20, 5:00 PM EDTTSTM WND DMG1 Nnw Belvedere, SCSCHP REPORTED A TREE DOWN IN ROAD WAY AT OAKDALE AVE AND WHATLEY ROAD. TIME ESTIMATED BY RADAR.
Jun 20, 5:00 PM EDTTSTM WND DMG2 Ne Belvedere, SCMULTIPLE TREES REPORTED DOWN ALONG ASCAUGA LAKE AND SLEEP HOLLOW ROAD. S.
Jun 20, 5:09 PM EDTTSTM WND DMG2 N Gloverville, SCSCHP REPORTED A TREE IN ROADWAY AT GREGG ST AND A P NIVENS ST IN AIKEN COUNTY. TIME ESTIMATED BY RADAR.
Jun 20, 5:10 PM EDTTSTM WND DMG3 Nnw Gloverville, SCTREE PARTIALLY BLOCKING ROAD BREEZY HILL ROAD AND OLD CHEROKEE INDIAN ROAD.
Jun 20, 5:10 PM EDTTSTM WND DMGBelvedere, SCSCHP REPORTED A TREE DOWN IN ROAD WAY AT HAZEL STREET AND ELIZABETH AVE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 1:44 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

372 
WUUS52 KCAE 202009
SVRCAE
GAC073-181-189-245-SCC003-037-065-202100-
/O.NEW.KCAE.SV.W.0048.190620T2009Z-190620T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
409 PM EDT Thu Jun 20 2019

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  McDuffie County in east central Georgia...
  Columbia County in east central Georgia...
  Southeastern Lincoln County in east central Georgia...
  Northeastern Richmond County in east central Georgia...
  Edgefield County in central South Carolina...
  Northwestern Aiken County in central South Carolina...
  Southeastern McCormick County in central South Carolina...

* Until 500 PM EDT.

* At 409 PM EDT, severe thunderstorms were located along a line
  extending from near Edgefield to near Appling, moving east at 55
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Aiken, North Augusta, Grovetown, Evans, Thomson, Fort Gordon,
  Augusta, Clearwater, Martinez, Aiken Mall, Belvedere, Edgefield,
  Harlem, Johnston, Glendale, Clarks Hill Recreation Area, Edgefield
  County Airport, Mistletoe State Park, Summerville and Wrightsboro.

This includes the following highways...
 Interstate 20 in Georgia between mile markers 167 and 201.
 Interstate 20 in South Carolina between mile markers 0 and 36.
 Interstate 26  Interstate 520 in Georgia between mile markers 1 and
6, and between mile markers 11 and 15.
 Interstate 520 in South Carolina between mile markers 16 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

&&

LAT...LON 3364 8261 3363 8258 3365 8258 3364 8256
      3366 8251 3365 8249 3370 8252 3386 8215
      3387 8182 3381 8166 3388 8157 3381 8151
      3377 8143 3341 8178 3341 8255 3360 8265
TIME...MOT...LOC 2009Z 258DEG 47KT 3379 8197 3352 8233 

HAIL...1.00IN
WIND...60MPH
 
$$

CJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:57 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 20, 1:57 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
157 PM EDT Thu Jun 20 2019

.SYNOPSIS...
Surface troughing will be enhanced by a cold front dropping
southward and into the region this afternoon and tonight. This
pattern plus strong heating will bring a potential for severe
thunderstorms this afternoon and evening. There will be a break
Friday because of drier air over the area with the frontal
boundary just to the south. The front will lift northward
Saturday bringing back a possibility of potentially severe
thunderstorms. The front will become diffuse under upper
ridging early next week and this pattern supports mainly
scattered afternoon thunderstorms and above normal temperatures.

&&

.NEAR TERM /THROUGH TONIGHT/...
The main concern is a threat of severe thunderstorms this
afternoon and evening. SPC has issued a severe thunderstorm
watch until 800 pm. The main threat time will be 300 pm - 800 pm
for central SC and east central GA/CSRA. The main impact will
be damaging wind gusts Meso-convective system.

Air mass becoming strongly unstable with SB CAPE above 3000 J/kg
and LI -7 to -10. Low level convergence will increase this
afternoon associated with lee-side Piedmont trough. A cold front
will be approaching late from the central Mississippi Valley
region. Amplified upper trough approaching from the Tennessee
River Valley with embedded strong short wave over
Kentucky/Tennessee into northern Alabama. Additional weaker
short waves along the Gulf coast. Strong lift expected
associated with upper trough.

The models have been consistent showing a 35- to 40-knot h85
jet in the area. Severe thunderstorms may occur because of the
instability and shear combination. Believe the main threat is
damaging straight- line wind because of mainly uni-directional
shear. Some dry air in the mid levels should help lower wet-
bulb zero heights and wind potential enhanced DCAPE >1100 J/kg.
Forecast soundings have considerable CAPE in the hail growth
region. Large hail may occur. The threat of thunderstorms will
diminish this evening in the wake of the mid- level shortwave
trough. High pops late this afternoon and early evening then low
pops especially by midnight. Temperature guidance consistent
with lows in the low 70s.

Heavy rain potential...The NAM and GFS indicate precipitable
water will peak around 2 inches so heavy downpours may occur,
but we believe there is a diminished risk of flooding because of
storm movement. The GFS plus SREF mean suggest a most likely
rain total around 0.25 of an inch.

It will be breezy this afternoon. The GFS LAMP plus GFS and NAM
Bufkit momentum transfer tool suggest gusts around 25 knots.
Lake wind advisory in effect.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The potential for severe weather on Saturday remains the biggest
concern of the period.

An upper level trough will move off the coast Friday, with weak
upper ridging building from the west. A trailing frontal
boundary will drop just south of the area and stall. This will
bring dry and warm northwest/downslope flow across the area.
The forecast continues to favor the warmer end of guidance given
the downslope flow, with highs in the lower to mid 90s across
the area.

On Saturday, the upper ridge remains to the west, but a quick
moving and rather potent short wave will drop southeast across
the area along the periphery of the ridge. At the surface, the
frontal boundary will lift northward into the forecast area.
Models have been consistent showing a favorable setup for a
severe weather event. Though organized convection is uncertain,
strong instability with a frontal boundary over the area during
this time of the year is typical for at least pulse/multicell
damaging downburst winds and hail. Mean SREF sbCAPE indicates
values above 3000 J/kg in the CSRA with deterministic models
even higher. Unusually strong mid-level lapse rates, dry air
aloft and moderate instability in the hail growth zone supports
damaging winds and large hail. One factor which limits
confidence is a capping inversion which may hinder convective
development/coverage through much of the day.

At this time, we expect scattered convection during the
afternoon/early evening, with the greatest coverage along and
south of the I-26 corridor. High temperatures should once again
be in the lower to mid 90s.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Little change to the long term forecast. The models have
remained in fairly good agreement with upper ridging prevailing
Sunday and Monday. Then an upper trough should pass to the
north Tuesday and Wednesday. This pattern supports isolated to
scattered diurnal convection that may be enhanced at times by
series of shortwaves moving along the northern edge of the
ridge. Above normal temperatures are likely through the period
with highs generally in the mid to upper 90s.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
There may be areas of stratus early this morning. Severe
thunderstorms are possible this afternoon and evening. It will
be generally breezy.

High low-level moisture may result in a few areas of IFR or
MVFR ceilings early this morning. We believe mixing will
continue to limit the fog threat. Heating and increased mixing
should dissipate any low cloudiness early this morning.

The next concern will be the development of thunderstorms ahead
of an approaching cold front. Moderate to strong instability is
forecast. There also will be considerable shear associated with
a 35- to 40-knot 850 mb jet. This combination supports a
possibility of thunderstorms with damaging wind. Forecast
soundings have considerable CAPE in the hail growth region.
Large hail may occur. The high-resolution models suggest the
main threat time will be 18z to 01z this afternoon and evening.
We have not included thunderstorms in the terminal forecast at
this time because of too much timing uncertainty during this
window. The threat of thunderstorms will diminish overnight in
the wake of a mid-level shortwave trough. Mixing should
continue to limit fog. Stratus may develop again but the GFS
and NAM MOS were consistent maintaining VFR conditions with dry
air advection in a westerly flow.

It will be generally breezy this afternoon. The GFS LAMP plus
GFS and NAM Bufkit momentum transfer tool suggest gusts around
25 knots.

EXTENDED AVIATION OUTLOOK...Brief drying is forecast Friday.
Scattered mainly afternoon and evening thunderstorms are
forecast during the rest of the outlook period. Severe
thunderstorms are possible Saturday. Over the outlook period, a
few locations may have early morning stratus and fog.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Lake Wind Advisory until 9 PM EDT this evening for GAZ040-
     063>065-077.
SC...Lake Wind Advisory until 9 PM EDT this evening for SCZ016-018-
     020>022-025>031-035>038-041-115-116.

&&

SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
Hazardous weather outlook, Jun 20, 4:13 AM EDT, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
413 AM EDT Thu Jun 20 2019

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
210900-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
413 AM EDT Thu Jun 20 2019

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

There is an Enhanced Risk of severe thunderstorms along and north of
a line extending from Newberry to Camden, with a Slight Risk
elsewhere. Numerous showers and thunderstorms are expected this
afternoon and evening, some of which could become severe. The primary
severe weather hazards will be damaging straight-line winds and large
hail. The severe weather potential will be greatest from about 2 PM
to 9 PM today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is the potential for severe thunderstorms to develop during
the afternoon and early evening on Saturday. The primary hazard will
be damaging straight-line winds, but large hail could also occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

In the hours before

Special weather statement, Jun 20, 3:43 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Columbia SC
343 PM EDT Thu Jun 20 2019

SCZ030-035>038-041-202015-
Orangeburg SC-Barnwell SC-Aiken SC-Calhoun SC-Bamberg SC-
Clarendon SC-
343 PM EDT Thu Jun 20 2019

...Strong Thunderstorms Will Impact Portions of northwestern
Orangeburg...northern Barnwell...southern Aiken...southeastern
Calhoun...northwestern Bamberg and southwestern Clarendon Counties
Until 415 PM EDT....

...Boaters on Lake Marion Should Seek Safe Harbor...

At 342 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 13 miles west of
Edisto Gardens to near Savannah River Site, moving east at 35 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Orangeburg, Barnwell, Denmark, Savannah River Site, Brookdale,
Williston, Blackville, Elloree, Claflin College, South Carolina State
University, Orangeburg County Airport, Barnwell State Park, Edisto
Gardens, Hilda, Cameron, Neeses, Norway, Snelling, Elko and Cordova.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Marion should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.

These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

&&

LAT...LON 3360 8044 3319 8129 3325 8176 3358 8104
TIME...MOT...LOC 1942Z 266DEG 32KT 3355 8109 3328 8169
Local storm report, Jun 20, 3:47 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
347 PM EDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     3 ENE MOUNT CARMEL      34.03N 82.46W
06/20/2019                   MCCORMICK          SC   DEPT OF HIGHWAYS

            REPORTED NUMEROUS TREES DOWN ALONG TATE
            ROAD, WHICH IS EAST OF THE TOWN OF MOUNT
            CAMEL.

&&

LCV
Special weather statement, Jun 20, 3:49 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Columbia SC
349 PM EDT Thu Jun 20 2019

SCZ022-029-031-202015-
Sumter SC-Kershaw SC-Lee SC-
349 PM EDT Thu Jun 20 2019

...Strong Thunderstorms Will Impact Portions of northern Sumter...
south central Kershaw and Lee Counties Until 415 PM EDT....

At 349 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 8 miles north of Oakland, or 9 miles north of
Shaw Air Base, moving east at 45 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Bishopville, Lee State Park, Elliott, Mayesville, Lynchburg, Ashwood,
Oswego, Dalzell, Dinkins Mill, Manville, Spring Hill, St. Charles,
Rembert, Wisacky and Woodrow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

&&

This includes the following highways...
 Interstate 20 in South Carolina between mile markers 106 and 126.
 Interstate 26  Interstate 95 between mile markers 142 and 146.

LAT...LON 3397 7997 3401 8058 3419 8057 3426 8013
      3423 8011 3420 8011 3416 8016 3415 8015
      3409 8008 3408 8003 3403 7997
TIME...MOT...LOC 1949Z 270DEG 37KT 3411 8045

CJR
Local storm report, Jun 20, 3:51 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
351 PM EDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     12 NNW EDGEFIELD        33.93N 82.05W
06/20/2019                   EDGEFIELD          SC   LAW ENFORCEMENT

            SCHP REPORTED A TREE IN ROADWAY AT US25 AND
            US378 IN EDGEFIELD COUNTY. TIME ESTIMATED BY
            RADAR.

&&

JD
Local storm report, Jun 20, 4:04 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
404 PM EDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     2 NNE SILVERSTREET      34.25N 81.70W
06/20/2019                   NEWBERRY           SC   LAW ENFORCEMENT

            SCHP REPORTED A TREE DOWN IN ROAD WAY AT
            STATE RD S-36-49. TIME ESTIMATED BY RADAR
            3:36 PM.

&&

AH
Special weather statement, Jun 20, 4:04 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Columbia SC
404 PM EDT Thu Jun 20 2019

SCZ027-028-031-037-202045-
Lexington SC-Calhoun SC-Sumter SC-Richland SC-
404 PM EDT Thu Jun 20 2019

...Strong Thunderstorms Will Impact Portions of central Lexington...
northwestern Calhoun...western Sumter and southeastern Richland
Counties Until 445 PM EDT....

At 403 PM EDT...National Weather Service doppler radar indicated
strong wind gusts over Lexington, moving east at 45 mph. These
strong winds will move into the Columbia Metro ahead of the line of
thunderstorms.

  HAZARD...gusty winds 40 to 50 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Columbia, Lexington, West Columbia, Cayce, Irmo, Forest Acres,
Springdale, St. Andrews, Dentsville, Lake Murray Dam, Oak Grove,
McEntire Air Base, Red Bank, South Congaree, Pine Ridge, Gaston,
Arcadia Lakes, Eastover, Columbia International University and
Sesquicentennial State Park.

This includes the following highways...
 Interstate 126 between mile markers 0 and 3.
 Interstate 20 in South Carolina between mile markers 47 and 84.
 Interstate 26  Interstate 77 between mile markers 0 and 18.

LAT...LON 3382 8136 3405 8133 3412 8079 3407 8072
      3408 8071 3408 8066 3383 8063
TIME...MOT...LOC 2003Z 287DEG 41KT 3402 8122

CJR

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:17 AM EDTLake Wind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 11 more18 hr
Jun 20, 2:56 PM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick49 min
Jun 20, 3:33 PM EDTSevere Thunderstorm WarningCAEEdgefield, Lexington, Newberry, Saluda42 min
Jun 20, 3:37 PM EDTSpecial Weather StatementCAEClarendon23 min
Jun 20, 3:43 PM EDTSpecial Weather StatementCAEBarnwell, Orangeburg32 min
Jun 20, 3:48 PM EDTSevere Thunderstorm WarningCAEBamberg, Barnwell, Orangeburg27 min
Jun 20, 3:49 PM EDTSpecial Weather StatementCAELee26 min
Jun 20, 3:56 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Lexington, Richland34 min
Jun 20, 4:04 PM EDTSpecial Weather StatementCAELexington, Richland41 min
Jun 20, 4:12 PM EDTSevere Thunderstorm WarningCAECalhoun, Lexington, Richland48 min
Jun 20, 4:16 PM EDTSevere Thunderstorm WarningCAEBamberg, Calhoun, Clarendon, Orangeburg29 min
Jun 20, 4:23 PM EDTSevere Thunderstorm WarningCAEChesterfield, Kershaw, Lee52 min
Jun 20, 4:30 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Lee, Orangeburg, Richland, Sumter60 min
Jun 20, 4:42 PM EDTSevere Thunderstorm WarningCAEBamberg, Calhoun, Clarendon, Orangeburg48 min
Jun 20, 4:54 PM EDTSevere Thunderstorm WarningCAEAiken, Bamberg, Barnwell, Calhoun, Lexington, Orangeburg66 min
Jun 20, 5:00 PM EDTSevere Thunderstorm WarningCAEAiken, Barnwell, Edgefield30 min
Jun 20, 5:29 PM EDTSevere Thunderstorm WarningCAEClarendon, Orangeburg16 min
Jun 20, 5:30 PM EDTSevere Thunderstorm WarningCAEAiken, Bamberg, Barnwell60 min
Jun 20, 5:42 PM EDTSevere Thunderstorm WarningCAEBamberg, Calhoun, Clarendon, Orangeburg, Sumter63 min
Jun 20, 6:33 PM EDTSpecial Weather StatementCAEBamberg27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.